MAUDE Adverse Event Report: STRYKER ORTHOPAEDICS-MAHWAH ACCOLADE PLUS TMZF HIP STEM #7; PROSTHESIS, HIP, SEMI-CONSTRAINED, METAL/POLYMER, POROUS UNCEMENTED

STRYKER ORTHOPAEDICS-MAHWAH ACCOLADE PLUS TMZF HIP STEM #7; PROSTHESIS, HIP, SEMI-CONSTRAINED, METAL/POLYMER, POROUS UNCEMENTED
Model Number 6021-0740
Medical Device Problem Code Detachment of Device or Device Component (2907)
Health Effect - Clinical Code Pain (1994)
Date of Event 05/23/2023
Type of Reportable Event Serious Injury
Event or Problem Description
It was reported that the patient's left hip was revised.As reported: "patient initially presented to clinic where he complained of pain in his left hip.X-ray revealed catastrophic failure of femoral head with femoral head dissociation.Damage to stem and cup necessitated revision of all components.All components were well fixed but explanted due to damage.Explants were not available for return.".
 
Additional Manufacturer Narrative
Reported event: an event regarding disassociation involving an accolade stem was reported.The event was confirmed via evaluation of the provided photographs of the stem and clinician review of the provided medical records.Method & results: product evaluation and results: the reported device was not returned however photographs were provided for review.Visual inspection of the provided photographs of the stem indicated damage consistent with loss of taper lock.Clinician review: a review of the provided medical information by a clinical consultant indicated: "the x-rays provided demonstrate a pressfit tha.The femoral head is dissociated and the stem trunnion is deformed with material loss.Femoral head/stem dissociation with significant damage to the trunnion is confirmed.While this event would require revision surgery no documentation of this occurring was provided.The root cause of this mechanical failure cannot be ascertained from this limited documentation." product history review: could not be performed as the device lot details were not provided.Complaint history review: could not be performed as the device lot details were not provided.Conclusions: it was reported that the patient was revised due to disassociation of the femoral head from the stem.The reported device was not returned however photographs were provided for review.Visual inspection of the provided photographs of the stem indicated damage consistent with loss of taper lock.A photograph of the metal head was not provided.A review of the provided medical information by a clinical consultant indicated: "the x-rays provided demonstrate a pressfit tha.The femoral head is dissociated and the stem trunnion is deformed with material loss.Femoral head/stem dissociation with significant damage to the trunnion is confirmed.The root cause of this mechanical failure cannot be ascertained from this limited documentation." further information such as device-identifying details for the metal head (catalog and lot code), photographs of the metal head, and the revision operative report as well as patient history and follow-up notes are needed to complete the investigation for determining root cause.No further investigation for this event is possible at this time.If devices and/or additional information become available to indicate further evaluation is warranted, this record will be reopened.H3 other text : device not returned to the manufacturer.

Brand Name
ACCOLADE PLUS TMZF HIP STEM #7
Common Device Name
PROSTHESIS, HIP, SEMI-CONSTRAINED, METAL/POLYMER, POROUS UNCEMENTED
Manufacturer (Section D)
STRYKER ORTHOPAEDICS-MAHWAH
325 corporate drive
mahwah NJ 07430
Manufacturer (Section G)
STRYKER ORTHOPAEDICS-CORK
ida industrial estate
carrigtwohill NA
EI   NA
Manufacturer Contact
arokiya raj
325 corporate drive
mahwah, NJ 07430
2018315000
MDR Report Key17124024
Report Number0002249697-2023-00668
Device Sequence Number20679651
Product Code LPH
UDI-Device Identifier04546540510723
UDI-Public04546540510723
Combination Product (Y/N)N
Initial Reporter StateIL
Initial Reporter CountryUS
PMA/510(K) Number
K121308
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2008
Device Explanted Year2023
Reporter Type Manufacturer
Report Source Health Professional
Initial Reporter Occupation Physician
Type of Report Initial
Report Date (Section B) 06/14/2023
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Model Number6021-0740
Device Catalogue Number6021-0740
Device Lot NumberUNKNOWN
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Initial
Initial Date Received by Manufacturer 05/23/2023
Initial Report FDA Received Date06/14/2023
Was Device Evaluated by Manufacturer? (Y/N) Device Not Returned to Manufacturer
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention; Hospitalization;
Patient Age85 YR
Patient SexMale